Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244244] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Hwang, HJ; Witelski, TP, Short-time pattern formation in thin film equations, Discrete and Continuous Dynamical Systems, vol. 23 no. 3 (March, 2009), pp. 867-885, ISSN 1078-0947 (doi: 10.3934/dcds.2009.23.867.) [displayArticles.jsp], [doi]
    (last updated on 2017/12/17)

    Abstract:
    We study the early stages of the nonlinear dynamics of pattern formation for unstable generalized thin film equations. For unstable constant steady states, we obtain rigorous estimates for the short- to intermediate-time nonlinear evolution which extends the mathematical characterization for pattern formation derived from linear analysis: formation of patterns can be bounded by the finitely many dominant growing eigenmodes from the initial perturbation.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320